Linear and weakly nonlinear analysis of doubly diffusive vertical slot convection

Y. Young, R. Rosner

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

We consider vertical slot convection in the doubly diffusive case over the full range of thermal and solute Rayleigh numbers. We quantitatively categorize the various instability regimes in the linear analyses. In the weakly nonlinear analyses, we derive the amplitude equations using the method of normal forms and study the stability of the finite-amplitude solutions. We discuss in some detail the physics of the various instabilities found in our analyses.

Original languageEnglish (US)
Pages (from-to)5554-5563
Number of pages10
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume57
Issue number5
DOIs
StatePublished - 1998
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Linear and weakly nonlinear analysis of doubly diffusive vertical slot convection'. Together they form a unique fingerprint.

Cite this